Louisiana, 2003

Damaging Wind in Louisiana, December 13, 2003

December 13, 2003 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 13, 3:30 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Dec 13, 3:30 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CST SAT DEC 13 2003

.DISCUSSION...
BIG DIFFERENCES WILL BE PLAYING OUT TODAY ACROSS THE AREA. THE WARM
SECTOR OF THE COLD FRONT DEVELOPING OVER THE NW GULF WILL NOT MAKE
TO MUCH PROGRESS INLAND TODAY. THIS WILL KEEP SH/TS ACTIVITY OVER
THE GULF AND COASTAL LOCATIONS WITH THE AREA BEING STACKED IN A 3
TIER STYLE. FROM NORTH TO SOUTH WILL KEEP 100% POPS ALL OVER BUT
WILL KEEP ONLY RAIN NORTH...SHOWERS WITH ISOLATED TS OVER THE MID
PORTION OF THE AREA...AND COASTAL INCLUDING NEW ORLEANS PROPER WILL
GO WITH SH/TS. STRONG THETA-E GRADIENT EXISTS THIS MORNING AND THIS
SHOULD BE THE CASE ALL DAY. MOISTURE WILL BE BROUGHT IN ALONG THE
COAST DEVELOPING SFC BASED TS OVER THE NORTHERN GULF THEN
TRANSITIONING INTO A LARGE AREA OF SHRA AS THE MOISTURE MOVES UP THE
OE GRADIENT PRODUCING A LOT OF ELEVATED RAIN TODAY. A STRONG SHORT
WAVE WILL MOVE IN AROUND LATE MORNING CAUSING SOME OF THESE TS
ALONG THE COAST TO BECOME STRONG TO SEVERE AND WILL STACK THE HWO
WITH THIS WORDING MAINLY FOR COASTAL LOCATIONS.

PROLONGED RAIN EVENT TODAY MAY LEAD TO A FEW AREAS WITH STANDING
WATER IN LOW LYING SPOTS BUT WIDESPREAD FLOODING PROBLEMS ARE NOT
EXPECTED. THE MAIN EFFECT TODAY WILL BE COLD AND RAINY FOR MOST
FOLKS ESPECIALLY SINCE THE DRY AIR AT THE SFC WILL HELP
EVAPORATIONAL COOLING KEEPING THINGS RAW TO SAY THE LEAST.

PERSONS ALONG THE COAST WILL ENDURE A DIFFENT ATMOSPHERE AS SHEAR
AND SRH PROFILES GO THROUGH THE ROOF TODAY. STRONG STORM RELATIVE
HELICITY VALUES FROM 400 TO 500 BEING PRODUCED BY STRONG DIRECTIONAL
AND SPEED SHEAR IMMEDIATELY OFF THE SFC AND STORM MOTION
PERPENDICULAR TO THE MEAN FLOW ALONG WITH A VERY LOW LCL AT AROUND
1000MB WILL HELP SOME OF THESE TS PRODUCE ISOLATED TORNADOES AND
WATERSPOUTS. THE MAIN CONCERN FOR ALL THE NORTHERN GULF WILL BE HIGH
WINDS ASSOCIATED WITH TS. WILL MENTION ALL 3 PROBLEMS THOUGH WITH TS
ALONG THE COAST WITH WINDS...HAIL AND ISO TORS. WILL KEEP ONLY WINDS
AND HAIL FOR COASTAL MISS COUNTIES THOUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB 54 38 54 32 / ++ 20 00 00
BTR 54 41 54 34 / ++ 20 00 00
MSY 64 44 57 40 / ++ 20 00 00
GPT 60 40 56 34 / ++ 30 00 00

&&

.LIX WATCHES/WARNINGS/ADVISORIES
.LA...NONE
.MS...NONE
.MS AND SE LA COASTAL WATERS...SMALL CRAFT ADVZY...ALL COASTAL
WATERS INCLUDING LAKES.

&&

17
Hazardous weather outlook, Dec 13, 5:30 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 AM CST SAT DEC 13 2003

LAZ034>039-046>050-MSZ068>071-077-131700-
AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
PEARL RIVER-PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
530 AM CST SAT DEC 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
EXTREME SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THE LEADING EDGE OF A LARGE AREA OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL MOVE INTO THE UPPER ATCHFALAYA BASIN THOUGHOUT
THE MORNING. THIS ACTIVITY WILL CONTINUE TO MOVE EAST AT 30 MPH INTO
THE GREATER BATON ROUGE AREA AND MCCOMB AREAS THROUGH MUCH OF THE
DAY.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...
THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AS ANOTHER COLD FRONT
MOVES ACROSS THE AREA.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

LAZ040-MSZ080>082-131700-
HANCOCK-HARRISON-JACKSON-ST TAMMANY-
530 AM CST SAT DEC 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THE LEADING EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS
WILL MOVE INTO ST TAMMANY PARISH AND COASTAL MISSISSIPPI SHORTLY
AFTER DAYBREAK. THIS ACTIVITY WILL CONTINUE TO MOVE EAST AT 30 MPH
OVER THE AREA THROUGH MUCH OF THE DAY. SOME STORMS MAY BE STRONG TO
SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND HAIL.

MARINE...
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS INCLUDING
THE SOUTHEAST LOUISIANA TIDAL LAKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...
THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AS ANOTHER COLD FRONT
MOVES ACROSS THE AREA.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST THROUGH
SUNDAY MORNING ACROSS THE GULF COASTAL WATERS WITH WINDS OF 20 TO 25
KNOTS IN THE THE WAKE OF THE LOW PRESSURE AREA THAT MOVES THROUGH.
SMALL CRAFT CONDITIONS ARE EXPECTED TO DEVELOP ON TUESDAY AS A
COLD FRONT APPROACHES AND MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

LAZ056>070-131700-
ASSUMPTION-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-ST CHARLES-ST JAMES-
ST JOHN THE BAPTIST-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
530 AM CST SAT DEC 13 2003

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THE LEADING EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS
WILL MOVE INTO SOUTHEAST LOUISIANA AROUND DAYBREAK. THIS ACTIVITY
WILL CONTINUE TO MOVE EAST AT 30 MPH OVER THE AREA THROUGH MUCH OF
THE DAY. SOME STORMS MAY BE STRONG TO SEVERE. THE MAIN THREAT WILL BE
DAMAGING WINDS...HAIL AND ISOLATED TORNADOES.

MARINE...
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS INCLUDING
THE SOUTHEAST LOUISIANA TIDAL LAKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...
THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AS ANOTHER COLD FRONT
MOVES ACROSS THE AREA.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST THROUGH
SUNDAY MORNING ACROSS THE GULF COASTAL WATERS WITH WINDS OF 20 TO 25
KNOTS IN THE THE WAKE OF THE LOW PRESSURE AREA THAT MOVES THROUGH.
SMALL CRAFT CONDITIONS ARE EXPECTED TO DEVELOP ON TUESDAY AS A
COLD FRONT APPROACHES AND MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Terrebonne

When
December 13, 6:15 AM CST to 6:30 AM CST
Where
Terrebonne County, Schriever
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
NEWSPAPER
Coordinates
29.750, -90.817

Thunderstorm winds caused mainly minor damage to about 50 mobile homes and knocked down a fence and several trees and power lines. Two cars were crushed by falling trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, December 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330630.